MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH
Catalog Number 0113710
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via ansm report no.(b)(4): as reported, the patient underwent inguinal hernia repair on (b)(6) 2019 with implant of bard pre-shaped mesh.Date of occurrence: (b)(6) 2019.Description of the incident: "i had surgery for an inguinal hernia in 2019 and was fitted with a braun plate." operative report: clinical background: the patient with a history of left inguinal hernia according to lichtenstein in 2012 and a penile wound in 2009, currently presenting with a right inguinal-scrotal hernia complicated by an episode of strangulation in (b)(6) 2019, for which inguinal plate repair is indicated.Diagnosis or operative findings: external oblique right inguinal hernia.Procedure or actions performed: inguinal plate repair according to lichtenstein.Under general anesthesia, in the supine position.After locoregional infiltration with 2% naropain per 1000.Right inguinal incision and opening of the external oblique aponeurosis.The cord is isolated and ligated.Presence of a large right external oblique hernia.The sac was freed up to the level of the neck, resected and closed at the neck with vicryl sutures.No associated direct hernia.A bard mesh was placed and fixed to the joint tendon and crural arch according to the lichtenstein technique.Closure of the external oblique aponeurosis with vicryl running sutures.Separate vicryl stitches on the superficial fascia and intradermal vicryl running sutures for rapid resorption.Current patient status: severe pain and various problems.
 
Additional Manufacturer Narrative
As reported, patient experienced severe pain and various problems post implant of pre-shaped mesh w/ keyhole.Based on the information reported, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative course.Pain is listed in the adverse reactions section of the instructions-for-use supplied with the device, as a possible complication.A review of manufacturing records was performed and found that the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution.Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD MESH PRE-SHAPED W/ KEYHOLE
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24701125
Report Number1213643-2026-00387
Device Sequence Number10463301
Product Code FTL
UDI-Device Identifier00801741030703
UDI-Public(01)00801741030703(17)240228(10)HUDP1756
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number0113710
Device Lot NumberHUDP1756
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale